0
RESEARCH PAPERS

Stochastic Sample Stability of Oscillatory Systems

[+] Author and Article Information
S. T. Ariaratnam, W.-C. Xie

Solid Mechanics Division, University of Waterloo, Waterloo, Ontario, Canada, N2L 3G1

J. Appl. Mech 55(2), 458-460 (Jun 01, 1988) (3 pages) doi:10.1115/1.3173699 History: Received August 04, 1987; Revised November 09, 1987; Online July 21, 2009

Abstract

A method of obtaining a sufficient almost-sure asymptotic stability condition for second-order, linear oscillatory systems with an ergodic damping coefficient is presented. In this method, the probabilistic property of the derivative process of the damping coefficient is taken into account. A sufficient condition for almost-sure asymptotic stability is derived and numerical results are presented for the case of a Gaussian noise coefficient. The results are found to be an improvement over previously available results for oscillatory systems with stochastic damping.

Copyright © 1988 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In